MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS GLU SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS GLU SLIDES; IN-VITRO DIAGNOSTICS
Model Number 1707801
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that non-reproducible, lower than expected glucose (glu) results were obtained from a multiple patient samples processed using vitros chemistry products glu slides lot 0023-3233-9483 on a vitros 250 chemistry system.The assignable cause of the event could not be determined.Based on historical quality control results, a vitros glu lot 0023-3233-9483 performance issue cannot be fully ruled out as a potential contributor to the event.However, continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros glu reagent lot 0023-3233-9483.Within-run vitros alkp precision testing was within ortho acceptable guidelines, verifying that the vitros 250 system was performing as expected and that an issue with the vitros 250 chemistry system is not a likely contributor to the event.Prior to the patient samples being run, the customer obtained acceptable quality control results from the same vitros glu reagent cartridge.This indicates that an issue with this particular vitros glu cartridge is not a likely contributor to the event, however it cannot be confirmed that the issue was not isolated to the slides in question.It is unknown if the customer is following the collection device manufacturers recommended protocol, therefore it is possible that improper pre-analytical sample processing contributed to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report non-reproducible, lower than expected glucose (glu) results were obtained from a multiple patient samples processed using vitros chemistry products glu slides lot 0023-3233-9483 on a vitros 250 chemistry system.Patient 2 sample result of <10.0 mg/dl vs the expected result of 192.0 mg/dl patient 4 sample result of <10.0 mg/dl vs the expected result of 170.0 mg/dl patient 5 sample result of <10.0 mg/dl vs the expected result of 186.0 mg/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The lower than expected vitros glu results were not reported from the laboratory.No treatment was administered based on any lower than expected results obtained.There was no allegation of patient harm as a result of this event.This report is number two of three mdrs for this event.Three 3500a forms are being submitted for this event as three devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS GLU SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18676127
Report Number1319809-2024-00023
Device Sequence Number17698020
Product Code CGA
UDI-Device Identifier10758750009572
UDI-Public10758750009572
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2024
Device Model Number1707801
Device Catalogue Number1707801
Device Lot Number0023-3233-9483
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2024
Initial Report FDA Received Date02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown